Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 15, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 2, 2000, 8:16 PM CDT for Sharp County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 2, 2000, 8:16 PM CDT (01:16 UTC)
- Expired
- Jun 2, 2000, 10:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sharp County, AR
The radar
The Little Rock radar (KLZK), 166 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 030118 FFWLZK ARC135-030315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 816 PM CDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SHARP COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 1015 PM CDT * AS OF 815 PM...STRONG STORMS PRODUCING HEAVY RAINFALL HAD BEEN OVER SHARP COUNTY FOR THE PAST COUPLE OF HOURS. ADDITIONAL RAINFALL IS EXPECTED AND THE THREAT OF FLOODING WILL INCREASE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3644 9137 3594 9138 3596 9169 3619 9163 28/49
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 4:21 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 2, 4:21 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...RESEND NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT FRI JUN 2 2000 SCATTERED SHOWERS/THUNDERSHOWERS DEVELOPING THIS AFTERNOON MAINLY IN NORTHERN/WESTERN ARKANSAS AHEAD OF SLOW MOVING COLD FRONT. THUNDERSHOWERS ARE SLOW MOVING...AND COULD PRODUCE LOCALLY HEAVY RAIN. ADVERTISED AS SUCH IN FORECAST THIS EVENING. OVERNIGHT...PRECIPITATION WILL DISSIPATE WITH FRONT MOVING THROUGH ABOUT HALF OF THE STATE. FRONT LOOKS LIKE IT WILL WEAKEN...WITH ONLY WIDELY SCATTERED PRECIPITATION AND CONTINUED WARM TEMPERATURES ON SATURDAY. SHORTWAVE IN SOUTHERN PLAINS WILL MOVE INTO ARKANSAS SATURDAY NIGHT/SUNDAY WITH INCREASING CLOUDS AND BETTER CHANCES FOR SHOWERS AND THUNDERSHOWERS. YET ANOTHER COLD FRONT WILL HEAD INTO THE STATE FROM THE NORTHWEST ON MONDAY. APPEARS THAT SHORTWAVE WILL ROB MOISTURE FROM THE FRONT...SO ADVERTISED SCATTERED SHOWERS/THUNDERSTORMS AS FRONT GOES THROU}GH. COOLER/DRIER AIR WILL FOLLOW FRONT TUESDAY/WEDNESDAY. (46) .LIT...NONE.
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.